Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 161, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2016, 6:11 PM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2016, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 5, 2016, 7:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:43 PM EDT | TSTM WND DMG | 1 Nne Wilson, NC | TREE DOWN AT GROVE STREET. TIME ESTIMATED BY RADAR. |
| Jul 5, 6:45 PM EDT | TSTM WND DMG | 2 Sse Wilson, NC | TREE DOWN AT BLACK CREEK ROAD. TIME ESTIMATED BY RADAR. . |
| Jul 5, 7:09 PM EDT | TSTM WND DMG | 1 Ene Black Creek, NC | TREE DOWN AT FRANK PRICE CHURCH ROAD AND EVANSDALE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:46 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2325 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.8
The text
As transmitted.
355
WUUS52 KRAH 052211
SVRRAH
NCC065-195-052300-
/O.NEW.KRAH.SV.W.0161.160705T2211Z-160705T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT TUE JUL 5 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 700 PM EDT
* AT 611 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILSON...OR
17 MILES SOUTHWEST OF ROCKY MOUNT...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TARBORO...WILSON...ELM CITY...PRINCEVILLE...SHARPSBURG...
PINETOPS...STANTONSBURG...BLACK CREEK...MACCLESFIELD AND SARATOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3558 7782 3559 7782 3559 7798 3579 7802
3585 7790 3585 7787 3584 7785 3588 7782
3600 7755 3576 7751
TIME...MOT...LOC 2211Z 257DEG 26KT 3572 7791
HAIL...<.75IN
WIND...60MPH
$$
223 follow-up statements
771
WWUS52 KRAH 052218
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT TUE JUL 5 2016
NCC065-195-052300-
/O.CON.KRAH.SV.W.0161.000000T0000Z-160705T2300Z/
WILSON NC-EDGECOMBE NC-
618 PM EDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WILSON AND SOUTHWESTERN EDGECOMBE COUNTIES...
AT 618 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILSON...OR 15
MILES SOUTH OF ROCKY MOUNT...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TARBORO...WILSON...ELM CITY...PRINCEVILLE...SHARPSBURG...PINETOPS...
STANTONSBURG...BLACK CREEK...MACCLESFIELD AND SARATOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3558 7782 3559 7782 3559 7798 3579 7802
3585 7790 3585 7787 3584 7785 3588 7782
3600 7755 3576 7751
TIME...MOT...LOC 2218Z 256DEG 25KT 3573 7786
HAIL...1.00IN
WIND...70MPH
$$
22010
WWUS52 KRAH 052244
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT TUE JUL 5 2016
NCC065-195-052300-
/O.CON.KRAH.SV.W.0161.000000T0000Z-160705T2300Z/
WILSON NC-EDGECOMBE NC-
644 PM EDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WILSON AND SOUTHWESTERN EDGECOMBE COUNTIES...
AT 643 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF ELM CITY...OR 11 MILES NORTHWEST OF FARMVILLE...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TARBORO...WILSON...ELM CITY...PRINCEVILLE...SHARPSBURG...PINETOPS...
STANTONSBURG...BLACK CREEK...MACCLESFIELD AND SARATOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3558 7782 3559 7782 3559 7798 3579 7802
3585 7790 3585 7787 3584 7785 3588 7782
3600 7755 3576 7751
TIME...MOT...LOC 2243Z 255DEG 22KT 3571 7774
HAIL...<.75IN
WIND...60MPH
$$
22919
WWUS52 KRAH 052255
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT TUE JUL 5 2016
NCC065-195-052304-
/O.EXP.KRAH.SV.W.0161.000000T0000Z-160705T2300Z/
WILSON NC-EDGECOMBE NC-
655 PM EDT TUE JUL 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR WILSON AND SOUTHWESTERN
EDGECOMBE COUNTIES WILL EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3558 7782 3559 7782 3559 7798 3579 7802
3585 7790 3585 7787 3584 7785 3588 7782
3600 7755 3576 7751
TIME...MOT...LOC 2253Z 257DEG 26KT 3571 7774
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 5, 2:55 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 255 PM EDT TUE JUL 5 2016 .SYNOPSIS... Central North Carolina will maintain its position on the southern fringe of the westerlies in broad cyclonic flow aloft through Thursday. A shortwave ridge will temporarily build over the region Friday into Friday night, however, cyclonic flow aloft will return over the weekend. && .NEAR TERM /Today and Tonight/... As of 255 pm Tuesday... ...A heat advisory remains in effect this afternoon across eastern portions of the Sandhills and southern coastal plain counties... A weak-low amplitude mid-level shortwave trough over the lower TN Valley will move slowly eastward into the Southern Appalachians by late tonight. Meanwhile, Bermuda High Pressure is strongly seated over the Southeast Coast, as a lee-side surface trough resides over the Piedmont of the Carolinas. Afternoon temperatures in the mid 90s, combined with muggy dewpoints air in the mid 70s, are supporting heat indices of 105 to 108 F across eastern Sandhills and southern coastal plain counties. Will allow heat advisory to expire at 7 pm. With the approach of the weak upper trough from the west late in the day, the better upper forcing is expected to remain north/west of central NC this afternoon, though DPVA will increase over the N/NW Piedmont later this evening into tonight. Strong surface heating within a moisture-laden airmass (PWATS 1.8-2.1") should support MLCAPE of 2000-3000 J/KG, with the least destabilization expected across the W/NW Piedmont, on the western periphery of a lee surface trough where dewpoints will be lowest. With the above in mind, expect scattered convection to develop across western portions of the state and move/spread east throughout the afternoon and early evening, diminishing overnight as BL cools and stabilizes. With respect to severe threat, strong DCAPE (1000-1300 J/kg), heighten by the presence of mid-level dry air suggest an enhanced downburst/damaging wind/ threat with any deep convection that develops this afternoon/early this evening. Once convective clouds dissipate, skies are expected to clear out. Lows in the lower to mid 70s. && .SHORT TERM /Wednesday and Wednesday night/... As of 255 pm Tuesday... The aforementioned weak/low-amplitude shortwave trough over the Southern Appalachians will drift slowly eastward into the area on Wednesday. Associated mid/upper cloud cover and resultant earlier convective initiation should keep highs Wednesday a few degrees shy of todays temperatures, but still in the general ballpark of low to mid 90s. The more significant change will be with sfc dewpoints, with models showing dewpoints falling/mixing out into the mid/upper 60s to lower 70s, which should keep heat indices below advisory criteria. As previously alluded to, DPVA coincident with daytime heating will support scattered shower and storms, as early as mid to late morning in the west, moving eastward by the early afternoon. This is likely the primary reason why models indicate less destabilization than recent days, with MLCAPE of only 1000 to 1500 J/KG. Additionally, mid-level flows is significantly less (15-20kts)than recent days. So severe threat will be isolated at best. Mild overnight lows once again in the lower to mid 70s. && .LONG TERM /Thursday through Tuesday/... As of 200 PM Tuesday... A lingering trough will still be over the region on Thursday. Weak low-level moisture convergence invof of this feature combined with strong afternoon insolation within a moist airmass will support isolated to scattered convection during the afternoon and evening hours. Temps will remain in the low to mid 90s range, with overnight lows in the mid 70s. For Friday and into the early part of the weekend, a broad ridge to our south will expand slightly to the north and east towards our region. This will act to increase our temps and also decrease our convective coverage as a cap develops. The warmest days are expected to be Friday and Saturday when highs should range from the mid 90s across the north to near 100 degrees across the south. These temps, combined with a persistent moist airmass may result in heat advisory criteria across southern and central portions of the forecast area. Then a front is expected to approach the area for the latter half of the weekend as a shortwave trough moves through New England/SE Canada. Models are in general agreement that the front will push through the area, but given the time of year, this will have to be monitored as it may end up stalling somewhere over the region through early next week. Regardless, temps should fall slightly, but likely remain in the 90s. In addition, precip chances should increase (closer to climo) as disturbances may track close to the region along the stalled front. && .AVIATION /18Z Tuesday through Sunday/... As of 140 pm Tuesday... 24-hr TAF Period: Sub-VFR conditions assoc/w scattered showers and thunderstorms will be possible at all terminals from mid/late afternoon through midnight tonight. Latest convection allowing models suggest greatest coverage across the northern tier, thus will include a tempo for thunder at all TAF sites except FAY. Once the convection diminishes with loss of heating, expect predominately VFR conditions overnight with some patchy sub-VFR fog possible in areas that received heavy rain. Sub-VFR conditions associated with scattered showers and storms are expected again on Wednesday. Long Term: Afternoon/evening convection and patchy early morning fog will remain possible Wed/Thu in association with a relatively active summer pattern of broad cyclonic flow aloft. VFR conditions appear likely Fri/Fri night as a shortwave ridge builds over the region, however, cyclonic flow aloft will return for the weekend and chances for convection will increase once again as an attendant cold front approaches from the NW. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM EDT this evening for NCZ078-085-086-088-089. && SYNOPSIS...VINCENT NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL/VINCENT
Hazardous weather outlook, Jul 5, 4:49 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 449 PM EDT TUE JUL 5 2016 NCZ007>011-021>028-038>043-073>077-083-084-062100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 449 PM EDT TUE JUL 5 2016 ...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ078-085-086-088-089-062100- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 449 PM EDT TUE JUL 5 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 5:31 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 3 W ASHEBORO 35.72N 79.87W
07/05/2016 RANDOLPH NC EMERGENCY MNGR
TREE DOWN.
&&
SCSpecial weather statement, Jul 5, 5:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT TUE JUL 5 2016
NCZ040-041-052245-
WAKE NC-CHATHAM NC-
541 PM EDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE
AND NORTHEASTERN CHATHAM COUNTIES UNTIL 645 PM EDT...
AT 538 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PITTSBORO...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
ADDITIONAL SCATTERED STORMS WITH WIND GUSTS UP TO 40 MPH AND
FREQUENT LIGHTNING WILL AFFECT PORTIONS OF WAKE COUNTY...FROM
RESEARCH TRIANGLE PARK TO RALEIGH TO NEAR ROLESVILLE.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...PITTSBORO...RDU INTERNATIONAL...APEX...
HOLLY SPRINGS...MORRISVILLE...JORDAN LAKE STATE REC AREA...
CROSSWINDS BOATING CENTER AND JORDAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3589 7869 3577 7869 3562 7880 3568 7916
3586 7916 3587 7883 3589 7882
TIME...MOT...LOC 2138Z 268DEG 17KT 3577 7911
26Special weather statement, Jul 5, 5:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT TUE JUL 5 2016
NCZ074-075-084-052245-
RICHMOND NC-MOORE NC-MONTGOMERY NC-
546 PM EDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN RICHMOND...MOORE AND EASTERN MONTGOMERY COUNTIES UNTIL
645 PM EDT...
AT 546 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SEAGROVE TO 14 MILES
NORTH OF ROCKINGHAM. MOVEMENT WAS EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...BISCOE...
HOFFMAN...WHISPERING PINES...PINEBLUFF...ROBBINS AND ELLERBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3508 7991 3512 7993 3551 7979 3551 7934
3548 7936 3543 7933 3540 7930 3511 7939
3504 7946 3501 7954
TIME...MOT...LOC 2146Z 272DEG 22KT 3549 7975 3515 7983
22Local storm report, Jul 5, 5:50 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 NW STALEY 35.82N 79.58W
07/05/2016 RANDOLPH NC EMERGENCY MNGR
TREE DOWN BLOCKING THE ROAD.
&&
SCSpecial weather statement, Jul 5, 5:57 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT TUE JUL 5 2016
NCZ028-043-052300-
WILSON NC-EDGECOMBE NC-
557 PM EDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WILSON AND
SOUTHWESTERN EDGECOMBE COUNTIES UNTIL 700 PM EDT...
AT 557 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILSON...OR 19 MILES SOUTH OF NASHVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...LUCAMA...STANTONSBURG...BLACK CREEK...
MACCLESFIELD...SARATOGA...SIMS...WILLBANKS AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3559 7781 3558 7782 3558 7795 3559 7801
3560 7805 3559 7806 3559 7809 3575 7812
3581 7799 3587 7768 3568 7765
TIME...MOT...LOC 2157Z 269DEG 28KT 3569 7800
30Special weather statement, Jul 5, 6:08 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT TUE JUL 5 2016
NCZ009-011-026>028-052315-
HALIFAX NC-VANCE NC-NASH NC-EDGECOMBE NC-FRANKLIN NC-
608 PM EDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
HALIFAX...SOUTHWESTERN VANCE...NORTHERN NASH...NORTHERN EDGECOMBE AND
FRANKLIN COUNTIES UNTIL 715 PM EDT...
AT 608 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROXOBEL TO NEAR LOUISBURG.
MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...LOUISBURG...SCOTLAND NECK...FRANKLINTON...
DORTCHES...BUNN...RED OAK...ENFIELD AND SPRING HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7732 3600 7741 3597 7739 3591 7829
3613 7852 3617 7850 3620 7851 3622 7812
3621 7811 3620 7801 3623 7799 3627 7741
3624 7738 3621 7738 3616 7727 3610 7723
TIME...MOT...LOC 2208Z 268DEG 25KT 3620 7723 3611 7836
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:21 PM EDT | Special Weather Statement | RAH | Scotland | 24 min |
| Jul 5, 2:41 PM EDT | Special Weather Statement | RAH | Forsyth | 64 min |
| Jul 5, 3:11 PM EDT | Special Weather Statement | RAH | Warren | 49 min |
| Jul 5, 4:13 PM EDT | Special Weather Statement | RAH | Davidson, Stanly | 32 min |
| Jul 5, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Montgomery, Stanly | 50 min |
| Jul 5, 4:42 PM EDT | Special Weather Statement | RAH | Halifax | 63 min |
| Jul 5, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Montgomery, Moore, Randolph | 52 min |
| Jul 5, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 22 min |
| Jul 5, 5:41 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Jul 5, 5:46 PM EDT | Special Weather Statement | RAH | Moore | 59 min |
| Jul 5, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 44 min |
| Jul 5, 5:57 PM EDT | Special Weather Statement | RAH | Wilson | 63 min |
| Jul 5, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 63 min |
| Jul 5, 6:08 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash | 67 min |
| Jul 5, 6:27 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Nash, Wake | 37 min |
| Jul 5, 6:31 PM EDT | Special Weather Statement | RAH | Harnett | 59 min |
| Jul 5, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 63 min |
| Jul 5, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 38 min |
| Jul 5, 7:28 PM EDT | Special Weather Statement | RAH | Cumberland | 62 min |
| Jul 5, 7:37 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 53 min |
| Jul 5, 7:50 PM EDT | Special Weather Statement | RAH | Sampson | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.